Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anxiety and Fear About The Future
Mar 17, 2006

Dear Dr. Horwath:

I am a 42-year-old male diagnosed with HIV in February 2003. At the present time I am taking Combivir and Viramune. My CD4 is 708 and my viral load has been undetectable for over 2 years.

Here is my situation. I feel like I am always waiting for the "other shoe to drop" such as opportunistic infections, pcp, neuropathy, and lipo. There is not a day that goes by that I am anxiously thinking about it. I also don't know how to plan for any kind of future. What will I be like in 10 or 15 years with HIV? How do I plan a retirement? is there will even be one. I don't think I will be here at 62 - that's 20 years from now!!!

Please give me some feedback and recommendations.

Response from Dr. Horwath

You have had an excellent response to treatment. With a Cd4 count of 708, you are at no greater risk of developing an opportunistic infection or pcp than someone without HIV infection. With your medications, the risk of lipodystrophy is also less than with some other regimens.

What will you be like in 10 or 15 years with HIV? How do you plan a retirement? Well, none of us knows what we will be like in 10 or 15 years. Planning for the future requires having hope that there will be a future for oneself. You have every reason to expect that you will have as anyone else does. Can anyone guarantee that it will be rosey or problem free? No, but that is equally true for all of us frail humans.



Previous
Bipolar and HIV+
Next
cd4 count dropped over 300 in 3 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement